anyone on neurotin?

Discussion in 'Fibromyalgia Main Forum' started by darlee, Nov 17, 2002.

  1. darlee

    darlee New Member

    If anyone is taking neurotin- what have you personally experienced in side effects? I went off of 500mg of time re-leased depakote cause in the 3 weeks I took it I had bad nightmares and sweating and gained 14 lbs, but it really took away alot of the terrible pain. I have a dr appt this week and am going to ask for it cause the lst page of this website said it has recently been highly approved for fibro with minimal side effects- hope so!
  2. darlee

    darlee New Member

    If anyone is taking neurotin- what have you personally experienced in side effects? I went off of 500mg of time re-leased depakote cause in the 3 weeks I took it I had bad nightmares and sweating and gained 14 lbs, but it really took away alot of the terrible pain. I have a dr appt this week and am going to ask for it cause the lst page of this website said it has recently been highly approved for fibro with minimal side effects- hope so!
  3. karen55

    karen55 New Member

    I've taken Neurontin before, but I will sound like the voice of gloom and doom. I had a lot of side effects: hand tremors, metallic taste in my mouth, confusion, blurred and altered vision, spaced out feeling and sexual dysfunction. I took it both times I had ruptured disks. My Dr. kept increasing the dosage, but it didn't really work well for me personally.
    On the flip side, there are others on this board who take Neurontin and it works for them, so I'm sure you will hear many positive things from them. It just was not the drug for me.

    Karen
  4. montana

    montana New Member

    Been on nurotin 900 mg day for 6 years. Insurence co. stopped medications and really felt a difference off it and went back to doc. and requested it free from manufact. Big difference. Doc. said several of his FMS patiences done and said same thing. It makes your pain recepters think the pain is less. No side effects, I take it with baclafen 30 mgs a day. All docs. I have been to have prescribed them together.
    montana
  5. Val

    Val New Member

    Neurontin. 8 X 300 mg a day. I think that's quite a lot reading some other posts on here. I used to be on my knees crying with pain in my back. I am unable to work now, but along with other oral meds and pain killer patches my medical team are controlling the pain better. I am never without pain, but at least I have days when I am able to do thing around the house etc. On the days I can hardly move I accept it better than I did.
    I did put weight on (over 14lb) but have lost most of that again. If it's the Neurontin that causes weight gain I think it is worth it if it helps the pain.
    Have as pain free a day as possible and let us know how you get on...Val.
  6. LindaGa

    LindaGa New Member

    I'm on 600mg 3xda and ultracet 1or2 every 8 hours. So far so good and the pain is alot better and I sleep through the nite. LindaGa
    [This Message was Edited on 11/17/2002]
  7. jeridoreen

    jeridoreen New Member

    I am on Neurontin..I have been taking it for a week...I hope it does not cause weight gain because I cannot handle anymore weight.....The side effects does not mention this....I take 100mg three times a day...I have Neuropathy....Jeri
  8. Carina

    Carina New Member

    I took this a couple of years ago. At first the world seemed to open up for me and I praised it highly. Then after about a month on it I started having side effecs of the metalic taste in my mouth, lots of confusion and depression. I was taken off of it about 3 mos. later when I began having sensory haullutionations.
  9. kuntryhart

    kuntryhart New Member

    I'm concerned about the weight gain issue as well, and it WAS listed as a side effect on the sheet from my pharmacist. I haven't taken it for the first time as yet. I thought I should take it at home when someone was there with me. It says it can cause tremors and drowsiness, so just on the out chance that I have a reaction, didn't want to be alone the first time I try to take it. I read one lady said she felt better than she had in 10 years. That would sure be wonderful! I am having a lot of trouble with th muscles in the back of my thigh & my calf from the bend of my leg in each direction. I feel bad today, but am trying to work anyway. I'm a secretary, so guess it could be worse.
  10. pam_d

    pam_d New Member

    The one time I took it, a couple of years back, gave me such a killer headache & dizziness the next morning I couldn't function. So I didn't give it much of a trial, but decided it wasn't for me...

    Good luck,
    Pam
  11. kuntryhart

    kuntryhart New Member

    I just saw my Dr. on Friday. I'm now on Celebrex, Tylenol for pain, and Neurontin, only 100 mg. Haven't taken the Neurontin for the first time yet, and have been on the Celebrex for only two weeks. The Celebrex seemed to be helping a lot, and I was doing so much better, then last night went to choir practice at church, and as I sat down in the chair I heard my knee crack and I may have twisted it a little, so I'm back to square one. The muslces in the back of my thigh and calf are hard and aching. Walking is a real challenge. I wonder about all of this sometimes. You know, where will it all end, probably don't want to know. I'm fighting not to have to go on disability. I don't want to give up my way of life, if I can help it. It's scary, and a little depressing.
    [This Message was Edited on 11/18/2002]
  12. Mikie

    Mikie Moderator

    Klonopin is prescribed basically for the same reasons as the Neurontin as both are antispasmodic or antiseizure meds. The nice thing about Klonopin is that one doesn't easily build a tolerance leading to increasing dosage levels.

    There are some here who have not tolerated the Klonopin well, but there are a lot of us for whom it is a God send.

    Love, Mikie
  13. rbtheidmanhabs

    rbtheidmanhabs New Member

    Hi Darlee!
    Yes I take neurontin(Gabetine).I have had a very serious back problem for many years and it has been just the last two years I've been on it.I was doing alot of jerking of my feet and hands .The doctor felt it was the nerves in my spine.I now take 300mg.x4 3 times daily.3600mg per day now.It has just been recently that I've heard they use it for fibromyalgia.I also take ampytripaline 6 per.night x 25mg.I do feel that it is helping me.I still have some real bad days.I certainly cannot stay on my legs for very long.I have to go back and see the rhumetologist in Jan.again.My right arm and swells like a balloon.Also my left foot is starting to swell a little.Sometime I really don't know what to do anymore.I must add if you go off this drug you must do it very slowly.This is very important.Before they found my problem they thought that the neurontin was the problem with my white cell count being low.They took me off it for a few days and I got real sick had differnet reactions.

    Bob


    [This Message was Edited on 11/18/2002]
  14. darlee

    darlee New Member

    I am going to give the neurotin a try- todays my dr. appt. and I printed out a copy of the article from this website- it suggests 450 mg a day for fibro-and the neurontin from what I,ve read doesn't stay in our system for much longer than 3-4 hours then you need another dose- in response to somebody- I did klonopin for 3 yrs now( prescribed ironically not for the fibro( I wasn't diagnosed for it then) but prescribed for me cause after my brain tumor removal in 98 I lost the balance nerve in my brain on my left and the klonopin was to slow down my body's anxiety inputing balance info. Anyway it was calming and helped me sleep but did nothing for the unrelenting pain in my leg, ankle and foot. So I have in 2 wks weaned my self off of the klonopin except .25 mg at nite. I did this cause I am anticipating the neurotin. I will let you now how I feel once I'm on it- I hope it kicks in quickly cause for our 25th anniversary my hubby and I are going on our first ever cruise on Dec 8. Thank you all-darlee.